Not the foot-drop, the fatigue, the red face or dropping my buttie. Nope, something spectacular and brand new.
I have broken out in a humungous rash of blisters, all over my arms and neck. And ears. Ears! I now have Spock ears.
For some bizarre reason, unknown to MS or the thyroid problems, I have erupted in icky, hot, itchy blisters. Even The Teenager is impressed, which takes some doing.
One GP appointment later, I am back on a course of steroids (meh), plus steroid cream, plus anti-histamines. In the back of my mind, I’m already calculating how much energy these tiny innocuous tablets of Prednisnolone will give me – skirting boards? Spice cupboard? Dusting?
I look awful. The boss likens me to a post-apocalyptic zombie. The blisters itch and burn. I slather steroid cream on them and pull my sleeves down in shops.
I was back at the doctor’s today, where he posed me in several ways, taking great shots of the rash to send off to a skin expert. Then it was off to the endocrinologist for a follow-up appointment as my thyroid has gone haywire since Alemtuzumab. To be fair, I knew all about the risks and was more than willing to sign up. It just so happens I was the one in three.
Anyway, the endocrinologist told me that my thyroid was going crazy again. In the back of my mind I’m thinking, ‘hmm, weight loss?’. ‘Yes please’.
The upshot is, I have to let them know when I feel a kind of manic energy again, with palpitations. And tremors.
The joy. On the one hand, the slump of MS combined with the up of thyroid. It’s making me kind of confused.